Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Raleigh, NC

April 15, 2007Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 8:34 PM EDT for Halifax County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2007, 8:34 PM EDT (00:34 UTC)
Expired
Apr 15, 2007, 9:05 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 8:40 PM EDTHAIL 0.88Hobgood, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 160035
SVRRAH
NCC083-160115-
/O.NEW.KRAH.SV.W.0065.070416T0034Z-070416T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF SCOTLAND NECK...OR ABOUT 11 MILES NORTHEAST OF TARBORO...
  AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR... HOBGOOD
  SCOTLAND NECK BY 855 PM EDT...

LAT...LON 3603 7747 3600 7741 3613 7727 3621 7742

$$

BSD
2 follow-up statements
000 
WWUS52 KRAH 160053
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT SUN APR 15 2007

NCC083-160115-
/O.CON.KRAH.SV.W.0065.000000T0000Z-070416T0115Z/
HALIFAX NC-
850 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOBGOOD...OR ABOUT 14 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE JUST EAST OF SCOTLAND NECK BY 905 PM 
EDT.
 
PLEASE SHARE ANY REPORTS OF HAIL AND WIND DAMAGE TO LOCAL LAW 
ENFORCEMENT.

LAT...LON 3603 7747 3600 7741 3613 7727 3621 7742

$$

BSD
000 
WWUS52 KRAH 160105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT SUN APR 15 2007

NCC083-160113-
/O.CAN.KRAH.SV.W.0065.000000T0000Z-070416T0115Z/
HALIFAX NC-
903 PM EDT SUN APR 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS FALLEN BELOW SEVERE LIMITS. 
PLEASE RELAY ANY REPORTS OF HAIL AND WIND DAMAGE TO LOCAL LAW 
ENFORCEMENT. 

LAT...LON 3603 7747 3600 7741 3613 7727 3621 7742

$$

BSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:35 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 15, 4:35 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 15 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

TORNADO WATCHES 149 AND 150 REMAIN IN EFFECT UNTIL 8 PM THIS EVENING
FOR THE ENTIRE COUNTY WARNING AREA.

CURRENT CONCERNS REMAIN THE NUMEROUS SEVERE STORMS OVER THE AREA
UNDER INTENSE DEEP LAYER SHEAR OVER 70 KTS AND GREATER INSTABILITY
DUE TO THE SUNSHINE AND RAPID COOLING ALOFT. THE RAPIDLY DEEPENING
SURFACE LOW WAS IN SOUTHERN DAVIDSON COUNTY AT 4 PM AND SHOULD KEEP
SLOWLY PLODDING EAST THEN NORTHEAST FOR THE NEXT SEVERAL HOURS...
WHILE THE STRONG MID LEVEL DRY SLOT PUNCHES UP FROM THE SOUTHWEST.
HAVE GONE WITH LIKELY POPS EVERYWHERE WITH POSSIBILITIES OF LARGE
HAIL... DAMAGING WIND... AND ISOLATED TORNADOES THROUGH EARLY
EVENING. THEN THE FOCUS SHIFTS TO STRONG COLD ADVECTION AND
INCREASING WINDS ON THE BACKSIDE OF THE BOMBING LOW LATE TONIGHT
THROUGH MONDAY. WITH CONSISTENT MODEL INDICATIONS OF 15 TO 30 MPH
SUSTAINED SURFACE WINDS AND 45-50 KTS OF WIND NEAR THE TOP OF THE
DEEP MIXED LAYER... HAVE OPTED TO ISSUE A WIND ADVISORY FROM 4 AM TO
9 PM MONDAY. WHILE WE ARE UNLIKELY TO MEET ADVISORY CRITERIA
EVERYWHERE ALL DAY LONG... THE RISK OF WINDS THAT WILL NOTABLY
IMPACT THE PUBLIC IS MORE THAN SUFFICIENT. WITH THE DAMP SOILS... A
FEW TREES MAY BE FELLED TOO.

THE SURFACE LOW DRIFTS FAR ENOUGH AWAY FROM THE COAST TO ALLOW THE
GRADIENT WINDS TO SLACKEN MONDAY NIGHT... AND SKIES SHOULD BE PARTLY
TO MOSTLY CLEAR... EXCEPT FOR NORTHEAST SECTIONS WHICH COULD SEE
SOME WRAPAROUND CLOUDINESS. EXPECT HIGHS OF 57-64 MONDAY WITH
THICKNESSES OF 40-50 M BELOW NORMAL. HIGHS REBOUND TO 65-71 TUESDAY.
-GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

A RELATIVELY CALM PERIOD WITH VERY SMALL TO NO PRECIP CHANCES.
BLOCKING PATTERN PERSISTS THROUGH THE MEDIUM RANGE... WITH MEAN
TROUGHING OVER THE WESTERN ATLANTIC... MEAN RIDGING OVER THE
MISSISSIPPI VALLEY... AND MEAN TROUGHING OVER THE WESTERN US. THE
MID LEVEL CLOSED LOW NOW OVER SOUTHERN CA WILL TRACK QUICKLY
EASTWARD TUESDAY/WEDNESDAY... CUTTING UNDERNEATH THE BLOCKING RIDGE
OVER THE UPPER MIDWEST... THEN BECOMING ABSORBED BY THE WEST
ATLANTIC VORTEX.  THIS SYSTEM LOOKS TO BE TAKING ON TOO SOUTHERLY A
TRACK TO AFFECT CENTRAL NC... ALTHOUGH SOUTHERN SECTIONS COULD SEE
CLOUDINESS FROM THIS. ALSO BEING WATCHED IS A SHORTWAVE TROUGH THAT
ZIPS ACROSS SOUTH CENTRAL CANADA MONDAY/TUESDAY AND THEN DROPS
SOUTHEAST THROUGH THE GREAT LAKES REGION DOWN THE WEST SIDE OF THE
WEST ATLANTIC LOW... EVENTUALLY DROPPING THROUGH VA/NC THURSDAY
ACCORDING TO THE 06Z GFS. THE GFS HAS SHOWN PRETTY GOOD CONTINUITY
WITH TIMING OVER THE LAST 3 RUNS BUT HAS BEEN TRENDING MUCH
STRONGER. THIS STRENGTH IS NOT SUPPORTED BY THE ECMWF... WHICH ODDLY
ANCHORS THIS LOW OVER THE GREAT LAKES SOUTH OF A CLOSED ANTICYCLONE
TO THE NORTH... BUT IT IS CORROBORATED BY THE LATER HOURS OF THE NAM
AND THE LATEST UKMET. STILL QUESTION THE GFSS STRENGTH OF THIS LOW
BUT PREFER ITS POSITION. WITH A LACK OF ANY MOISTURE INFLOW INTO
NC... WILL NOT MENTION ANY POPS AT THIS TIME BUT WILL STICK WITH
MOSTLY CLOUDY SKIES LATE WEDNESDAY THROUGH THURSDAY. IF THE 06Z GFS
ENDS UP CORRECT HOWEVER... GIVEN THE STEEPENING MID LEVEL LAPSE
RATES... VIGOROUS LIFT ALONE MAY BE ENOUGH TO SATURATE THE COLUMN
AND PRODUCE SHOWERS AND ISOLATED SMALL-HAIL-PRODUCING STORMS. THEN
FOR FRIDAY THROUGH THE WEEKEND... NORTH WINDS ON THE BACK SIDE OF
THE OFFSHORE SURFACE LOW COULD BRING BROKEN CLOUDS IN THE EAST
FRIDAY... BUT SHOULD BE FOLLOWED BY ABUNDANT SUNSHINE AS THE HIGH
PRESSURE AREA BUILDS IN FROM THE NORTHWEST ALONG WITH WEAKENING
NORTHWESTERLY MID LEVEL FLOW. EXPECT BELOW NORMAL TEMPERATURES
WEDNESDAY THROUGH FRIDAY... TRENDING TO NEAR TO ABOVE NORMAL FOR THE
WEEKEND AS THE LONGWAVE RIDGING SHIFTS SLOWLY EASTWARD. -GIH

&&

.AVIATION /18Z-18Z/...

THE FIRST SEVERAL HOURS AT ALL TAF SITES CONTAIN VARIABLE GUSTY
WINDS WITH SCATTERED CONVECTION. AS THE RAPIDLY DEEPENING SURFACE
LOW OVER THE WESTERN PIEDMONT TRACKS SLOWLY TO THE NORTHEAST...
WINDS AT ALL TAF SITES SHOULD PIVOT AROUND BRIEFLY TO BRISK NORTH OR
NORTHEAST WITH A PERIOD OF MVFR CEILINGS... BEFORE SHIFTING BACK TO
NORTHWEST AND BECOMING GUSTY OVERNIGHT WITH CLOUDS BECOMING
SCATTERED. SUSTAINED WINDS OF 20 TO 30 KTS WITH GUSTS OF 40 TO 45
KTS ARE POSSIBLE TOMORROW... BUT WILL WAIT UNTIL THE NEXT TAF
PACKAGE TO INCLUDE PREVAILING STRONG WINDS SUCH AS THESE. -MLM/GIH

&&

.FIRE WEATHER...

BRUSH AND LEAVES AND OTHER FUELS SHOULD STILL BE DAMP MONDAY...
NEVERTHELESS THE EXITING OVER THE MIDATLANTIC REGION WILL BRING
STRONG WINDS THROUGH THE MIXED LAYER STARTING TONIGHT. SUSTAINED
WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...
WITH MODELS AGREEING WELL ON NORTHWEST WINDS NEARLY 50 KTS AT THE
TOP OF THIS MIXED LAYER... WHICH SHOULD BE 6000-6500 FT MONDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT AT 25 TO 35%
MONDAY AFTERNOON. AGAIN HOWEVER... FIRE CONCERNS ARE LIKELY TO BE
SIGNIFICANTLY REDUCED BY THE WET FUELS. TUESDAY WILL SEE A NOTABLE
LIGHTENING OF THE WINDS WITH SIMILAR RELATIVE HUMIDITY. -GIH
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 9 PM EDT MONDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...MLM/HARTFIELD
FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 15, 8:02 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT SUN APR 15 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
802 PM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A DEEPENING SURFACE LOW WILL CREATE WIND GUSTS TO OVER 30 MPH
TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH
ARE POSSIBLE BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 15, 7:22 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 W FEARRINGTON         35.81N 79.09W
04/15/2007                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND ROOF DAMAGE REPORTED JUST WEST OF
            FEARRINGTION. HAIL WAS ALSO REPORTED WITH THESE STORMS...
            BUT SIZE IS UNKNOWN.

&&

BSD
Local storm report, Apr 15, 7:26 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 W FEARRINGTON         35.81N 79.09W
04/15/2007                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND A CAR DESTROYED BY A TREE FALLING
            ON IT... REPORTED JUST WEST OF FEARRINGTION. HAIL WAS
            ALSO REPORTED WITH THESE STORMS... BUT SIZE IS UNKNOWN.

&&

BSD
Special weather statement, Apr 15, 7:40 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SUN APR 15 2007

NCZ088-089-160100-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...FAYETTEVILLE...CLINTON
740 PM EDT SUN APR 15 2007

...STRONG WINDS ARE POSSIBLE EARLY THIS EVENING AS SHOWERS MOVE IN...

WIND GUSTS AROUND 45 MPH ARE LIKELY AS THE LEADING EDGE OF SHOWERS
MOVES EAST AND SOUTHEAST ACROSS CUMBERLAND AND SAMPSON COUNTIES
THROUGH 9 PM. WINDS OF THIS STRENGTH HAVE THE CAPABILITY TO BLOW
AROUND LOOSE ITEMS KEPT OUTDOORS...OR EVEN SOME SMALL TREES. AT
719 PM...THE OBSERVATION AT FORT BRAGG SHOWED A WIND GUSTS FROM
THE WEST AT 46 MPH AS SHOWERS MOVED IN.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO AND
TELEVISION STATION...FOR THE LATEST WEATHER INFORMATION.

DJF
Special weather statement, Apr 15, 7:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN APR 15 2007

NCZ028-160100-
EDGECOMBE-
756 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 900
PM EDT...

AT 756 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCEVILLE...OR ABOUT OVER TARBORO...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SPEED.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL... HEAVY RAIN... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORMS. GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES LIMBS.

BSD
Local storm report, Apr 15, 8:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             CAMERON                 35.33N 79.25W
04/15/2007  E0.50 INCH       MOORE              NC   COUNTY OFFICIAL

            MARBLE SIZE REPORTED BY COUNTY OFFICIAL IN CAMERON NEAR
            NC 87.

0222 PM     HAIL             RALEIGH                 35.81N 78.64W
04/15/2007  E1.00 INCH       WAKE               NC   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED ON GLENWOOD AND LYNN RD IN
            RALEIGH.

0227 PM     HAIL             ASHEBORO                35.72N 79.81W
04/15/2007  E0.88 INCH       RANDOLPH           NC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED SOUTH OF ASHEBORO ON HIGH PINE
            CHURCH AND HOPEWELL FRIENDS RD.

0230 PM     HAIL             3 NW ANGIER             35.54N 78.78W
04/15/2007  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER SIZE REPORTED BY TRAINED SPOTTER BETWEEN ANGIER
            AND FUQUAY-VARINA AND ALSO WINDS OF 50 TO 55 MPH.

0236 PM     HAIL             WAKE FOREST             35.97N 78.52W
04/15/2007  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED BY SPOTTER NEAR NC 98 AND CAPITAL
            BLVD NEAR WAKE FOREST.

&&

RUSSERY
Local storm report, Apr 15, 8:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             2 NNW LEXINGTON         35.84N 80.27W
04/15/2007  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            SPOTTER REPORTED PEA TO DIME SIZED HAIL IN NORTHERN
            DAVIDSON COUNTY.

0125 PM     HAIL             ARCADIA                 35.95N 80.30W
04/15/2007  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER IN DAVIDSON COUNTY.

0130 PM     HAIL             CLEMMONS                36.02N 80.39W
04/15/2007  E0.75 INCH       FORSYTH            NC   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER IN FORSYTH COUNTY.

0140 PM     HAIL             WELCOME                 35.91N 80.25W
04/15/2007  E0.75 INCH       DAVIDSON           NC   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED ON THE SOUTH SIDE OF WELCOME NC
            NEAR HIGHWAY 52.

0204 PM     HAIL             CAMERON                 35.33N 79.25W
04/15/2007  E0.50 INCH       MOORE              NC   COUNTY OFFICIAL

            MARBLE SIZE REPORTED BY COUNTY OFFICIAL IN CAMERON NEAR
            NC 87.

0204 PM     HAIL             15 SW LILLINGTON        35.24N 79.00W
04/15/2007  E0.88 INCH       HARNETT            NC   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED BY COUNTY OFFICIAL IN
            JOHNSONVILLE NC.

0222 PM     HAIL             RALEIGH                 35.81N 78.64W
04/15/2007  E1.00 INCH       WAKE               NC   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED ON GLENWOOD AND LYNN RD IN
            RALEIGH.

0227 PM     HAIL             ASHEBORO                35.72N 79.81W
04/15/2007  E0.88 INCH       RANDOLPH           NC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED SOUTH OF ASHEBORO ON HIGH PINE
            CHURCH AND HOPEWELL FRIENDS RD.

0230 PM     HAIL             3 NW ANGIER             35.54N 78.78W
04/15/2007  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER SIZE REPORTED BY TRAINED SPOTTER BETWEEN ANGIER
            AND FUQUAY-VARINA AND ALSO WINDS OF 50 TO 55 MPH.

0236 PM     HAIL             WAKE FOREST             35.97N 78.52W
04/15/2007  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED BY SPOTTER NEAR NC 98 AND CAPITAL
            BLVD NEAR WAKE FOREST.

0238 PM     HAIL             ASHEBORO                35.72N 79.81W
04/15/2007  E0.88 INCH       RANDOLPH           NC   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED IN THE CITY OF ASHEBORO.

0239 PM     HAIL             WAKE FOREST             35.97N 78.52W
04/15/2007  E0.88 INCH       WAKE               NC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF NC HWY
            98 AND ALLEN RD. NEAR WAKE FOREST.

0240 PM     HAIL             3 N NORMAN              35.21N 79.72W
04/15/2007  E0.75 INCH       MONTGOMERY         NC   PUBLIC

            PUBLIC REPORT OF PENNY SIZE HAIL ABOUT 3 MILES NORTH OF
            NORMAN, NC.

0245 PM     HAIL             YOUNGSVILLE             36.03N 78.48W
04/15/2007  E1.00 INCH       FRANKLIN           NC   LAW ENFORCEMENT

0247 PM     TSTM WND DMG     GARNER                  35.69N 78.63W
04/15/2007                   WAKE               NC   TRAINED SPOTTER

            10 INCH IN DIAMETER TREE REPORTED DOWN NEAR THE
            INTERSECTION OF JORDAN AND SAULS RD. IN GARNER.

0248 PM     TSTM WND DMG     3 E CANDOR              35.29N 79.69W
04/15/2007                   MOORE              NC   LAW ENFORCEMENT

            TREES DOWN IN SAMARCAND ALONG HWY 211.

0250 PM     TSTM WND DMG     COLERIDGE               35.64N 79.60W
04/15/2007                   RANDOLPH           NC   LAW ENFORCEMENT

            ROOF OF THE FIRE DEPARTMENT IN COLERIDGE BLOWN OFF.

0250 PM     TSTM WND DMG     CLAYTON                 35.65N 78.46W
04/15/2007                   JOHNSTON           NC   AMATEUR RADIO

            NWS EMPLOYEE REPORTED 55 TO 60 MPH WINDS AT GUY RD. NEAR
            CLAYTON

0250 PM     HAIL             LOUISBURG               36.10N 78.30W
04/15/2007  E0.75 INCH       FRANKLIN           NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED NEAR LOUISBURG.

0255 PM     HAIL             RALEIGH                 35.81N 78.64W
04/15/2007  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER AT HWY 540
            AND FALLS OF THE NEUSE RD.

0305 PM     TSTM WND DMG     ARCHER LODGE            35.69N 78.39W
04/15/2007                   JOHNSTON           NC   COUNTY OFFICIAL

            TREES DOWN IN ARCHERS LODGE ON ROADS.

0325 PM     TSTM WND DMG     ANGIER                  35.51N 78.74W
04/15/2007                   HARNETT            NC   LAW ENFORCEMENT

            TREES DOWN IN ANGIER IN ROADS AND ON POWER LINES.

0330 PM     TSTM WND DMG     3 W LITTLETON           36.43N 77.96W
04/15/2007                   WARREN             NC   LAW ENFORCEMENT

            TREES DOWN ON JESSIE SHARON RD CLEARED BY DOT.

0330 PM     HAIL             3 E LITTLETON           36.43N 77.86W
04/15/2007  E0.75 INCH       HALIFAX            NC   PUBLIC

            PENNY SIZE HAIL REPORTED BY THE PUBLIC AROUND 3 MILES
            EAST OF LITTLETON.

0347 PM     HAIL             APEX                    35.73N 78.85W
04/15/2007  E0.25 INCH       WAKE               NC   AMATEUR RADIO

            INTERSECTION OF TEN TEN ROAD AND US 1.

0350 PM     HAIL             NASHVILLE               35.97N 77.96W
04/15/2007  E0.75 INCH       NASH               NC   LAW ENFORCEMENT

0355 PM     TSTM WND DMG     5 SE CAMERON            35.28N 79.19W
04/15/2007                   HARNETT            NC   LAW ENFORCEMENT

            TREES DOWN IN ROAD AND ON POWER LINES ON CAMERON HILL RD
            IN WESTERN HARNETT COUNTY.

0427 PM     HAIL             HIGH ROCK               35.60N 80.23W
04/15/2007  E1.75 INCH       DAVIDSON           NC   LAW ENFORCEMENT

            HICKORY TREE LANE AND CANDLEWOOD DR.

0427 PM     HAIL             HIGH ROCK               35.60N 80.23W
04/15/2007  E0.75 INCH       DAVIDSON           NC   AMATEUR RADIO

            ON HWY 8 AT HIGH ROCK LAKE.

0447 PM     HAIL             DENTON                  35.64N 80.11W
04/15/2007  E0.25 INCH       DAVIDSON           NC   LAW ENFORCEMENT

0514 PM     HAIL             NW GREENSBORO           36.08N 79.83W
04/15/2007  E0.88 INCH       GUILFORD           NC   LAW ENFORCEMENT

            HAIL FROM PEA TO NICKEL SIZE NORTHWEST PORTION OF
            GREENSBORO. WINDS TO 60 MPH NORTHWEST PORTION OF
            GREENSBORO AND SOUTHWEST PORTION OF GUILFORD COUNTY.

0514 PM     TSTM WND DMG     GREENSBORO              36.08N 79.83W
04/15/2007                   GUILFORD           NC   LAW ENFORCEMENT

            TREE REPORTED DOWN IN NORHTWEST GREENSBORO.

0610 PM     HAIL             4 NE ROBBINS            35.47N 79.53W
04/15/2007  E1.00 INCH       MOORE              NC   AMATEUR RADIO

            QUARTER SIZE HAILIN HIGHFALLS.

0650 PM     TSTM WND DMG     1 W FEARRINGTON         35.81N 79.09W
04/15/2007                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND A CAR DESTROYED BY A TREE FALLING
            ON IT... REPORTED JUST WEST OF FEARRINGTION. HAIL WAS
            ALSO REPORTED WITH THESE STORMS... BUT SIZE IS UNKNOWN.

0655 PM     HAIL             RALEIGH                 35.81N 78.64W
04/15/2007  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN EAST RALEIGH AT PLANET DR. NEAR
            TRAWICK RD.

&&

RUSSERY

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:27 PM EDTSevere Thunderstorm WarningRAHEdgecombe19 min
Apr 16, 11:27 AM EDTHigh Wind WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more7 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.